Open Access

Downloads

Download data is not yet available.

Abstract

Introduction: In 1971, Quillen stated a conjecture that on cohomology of arithmetic groups, a certain module structure over the Chern classes of the containing general linear group is free. Over time, many efforts has been dedicated into this conjecture. Some verified its correctness, some disproved it. So, the original Quillens conjecture is not correct. However, this conjecture still has great impacts on the field cohomology of group, especially on cohomology of arithmetic groups. This paper is meant to give a brief survey on Quillen conjecture and finally present a recent result that this conjecture has been verified by the authors.


Method: In this work, we investigate the key reasons that makes Quillen conjecture fails. We review two of the reasons: 1) the injectivity of the restriction map; 2) the non-free of the image of the Quillen homomorphism. Those two reasons play important roles in the study of the correctness of Quillen conjecture.


Results: In section 4, we present the cohomology of ring ​ which is isomorphic to the free module ​ over ​. This confirms the Quillen conjecture.


Conclusion: The scope of the conjecture is not correct in Quillens original statement. It has been disproved in many examples and also been proved in many cases. Then determining the conjectures correct range of validity still in need. The result in section 4 is one of the confirmation of the validity of the conjecture.


 



Author's Affiliation
Article Details

Issue: Vol 22 No 2 (2019)
Page No.: 235-238
Published: Jun 14, 2019
Section: Natural Sciences - Review
DOI: https://doi.org/10.32508/stdj.v22i2.1229

 Copyright Info

Creative Commons License

Copyright: The Authors. This is an open access article distributed under the terms of the Creative Commons Attribution License CC-BY 4.0., which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.

Funding data


 How to Cite
Bui, T., & Nguyen, T. (2019). A brief introduction to Quillen conjecture. Science and Technology Development Journal, 22(2), 235-238. https://doi.org/https://doi.org/10.32508/stdj.v22i2.1229

 Cited by



Article level Metrics by Paperbuzz/Impactstory
Article level Metrics by Altmetrics

 Article Statistics
HTML = 171 times
Download PDF   = 74 times
Total   = 74 times